| Catalog Number |
AB35W07150135 |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/02/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a procedure using an evercross pta balloon catheter, for the treatment of a plaque lesion in the mid section of the right superficial femoral artery (vessel diameter; 6.5 mm), the balloon experienced a pinhole type balloon burst (balloon burst at, below, or unknown rated burst pressure) on the first inflation.The vessel was post- dilated.The device did not pass through a previously deployed stent.No resistance was encountered when advancing the device.The balloon was inflated with a (cook medical) inflation device and 50/50 contrast inflation fluid was used.No damage was noted to the packaging and no issues were noted when removing the device from the hoop/tray.The instructions for use were followed without issue.It is not known at what pressure the balloon burst.The balloon did not detach during the procedure.The device was safely removed from the patient.The procedure was completed using a new (medtronic) device.The patient was reported as alive, with no injury.No injury or intervention was associated with this event.No patient symptoms or complications have been reported as a result of this event. it was reported that there was a 3 minute delay in the surgery due to product malfunction.A cook "sphere" inflation device was used during the case.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.